Suggest remedy for excessive burps when suffering from chronic gastritis

default
Posted on Fri, 12 Jun 2015 in Digestion and Bowels
Question: i am suffering from excessive burping and sometimes heartburn, it all started 8 months ago, i have consulted top 5 gastro specialist in singapore but till date they are not able to find a cure. They tested me for endoscopy, upper abdomen ECG and they also did my Esophageal Manometry & 24-hour pH Study. My biopsy report stated that i am having chronic gastritis. i am taking my medication since 8 months. i am fed up of this burping and nausea . Can anyone please help me.

doctor
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
Symptoms due to acid reflux...

Detailed Answer:
Hi,

I have gone through your medical history carefully and I can say that the burping and heartburn feeling are due to acid reflux that was determined by the pH and impedance study.

For the moment, I advise to:
- discuss with your doctor to increase the dosage of dexilant
- take antacids after each meal
- I noted that you live in Singapore, and to my personal experience there, you use to eat hot and chilly foods containing curry or other spices. Try to avoid them as they will aggravate your actual symptoms
- eat often and small portions
- do not lay down immediately after eating
- sleep with raised head
- increase water intake
- be more physically active

Medications alone cannot help much if you do not make such changes in your diet and lifestyle regimen.

Hope it was of help!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 5 hours later
Dear Dr.Albana,
Thank you very much for your reply.
i am taking all the above precautions stated by you but still this burping is making me uncomfortable.
Can you please let me know how long will it take to heal. normally gastric will heal in 6 months, but this one is taking too long to heal.


Thanks
Brgds
XXXX
doctor
Answered by Dr. Albana Sejdini 15 hours later
Brief Answer:
Your acid reflux needs more time to heal;change PPIs recommended...

Detailed Answer:
Hi back XXXX,

I understand your worry to get well soon. Yes, it is true that will take about 6 months to heal gastritis. But, to my opinion, in your case, acid reflux needs more time to heal. There patients who report to feel the symptoms for more than 1 year and keep taking PPIs.

For the moment, I highly recommend to discuss with your doctor to change therapy, switch to another PPIs, e.g. from dexilant (dexlansoprazole) to prevacid (lansoprazole) or any other until reaching the desired effect.

Hope it helped!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 8 hours later
Dear Dr.Albana,
Thank you very much for solving my query.
Appreciate it !!


Brgds
XXXX
doctor
Answered by Dr. Albana Sejdini 33 minutes later
Brief Answer:
Happy to solve your query this time

Detailed Answer:
Hi back XXXX,

You're most welcome!

If no more query, please close this discussion. Don't forget to leave a positive feedback.

You can contact me anytime in the future for other queries you might have.

Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 2 hours later
Dear Dr.Albana,
Is there any side effect of taking PPIs for longer duration.

Brgds
XXXX
doctor
Answered by Dr. Albana Sejdini 9 hours later
Brief Answer:
Yes,there are some side effects of PPIs if used for longer periods...

Detailed Answer:
Hi back XXXX,

PPIs are drugs, and like any other drug, they carry their own side effects especially those related to GI tract: nausea, diarrhea/constipation, flatulence, abdominal pain,etc.

Another side effect is osteoporosis of the bones in the extremities especially, but it is mostly related to using PPIs for longer than 1 year.

Please bare in mind that when one doctor decide to prescribe a medication, especially for long term use, we consider the benefits and side effects.

If benefits (amelioration of current health problems of the patient) are higher than the side effects, then, we prescribe for long term use.

Usually, the initial dose is the highest until reaching the desired effect; while the maintenance dose is the lowest.

Hope it answered to your query!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 17 hours later
Dear Dr. Albana,
Thanks for the clarification.

Brgds
XXX
doctor
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
Happy to be assisting you...

Detailed Answer:
Hi back XXXX,

You're most welcomed! Let me know if you need further clarifications!

Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 4244 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Procedures

Recent questions on  Dexlansoprazole

doctor1 MD

I have had reflux disease and been prescribed Kapidex (dexliant). I still get severe pain so I was diagnosed with an irritable sensetive stomach,...

doctor1 MD

I am taking Dexilant for Barretts and am wondering if I need to take it 1/2 to 1 hour before meals like some of the other PPI's or can I take it...

doctor1 MD

Is it acid reflux? Can duodenitis cause reflux? Will I ever feel normal? I'm 26 years old and 5 months ago I was out drinking and got punched in...

doctor1 MD

Protonix is making me sick Blisters on tongue and stomach cramps and bloody stools and I only take 20 mg per day. What is the difference and am I...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2